Skip to content
Migraine in the back of the head
avatar
teacup60 posted:
My 20 yr old daughter has severe migraines that attack at the back of her head. They can make her nauseous and disable her from her life for a day or three. She was diagnosed with Type I diabetes a couple of years ago, and has severe menstrual problems. But I have no idea if these other health issues are connected with her migraines. Help! Any ideas?


Thanks,
Teacup60
Reply
 
avatar
moxie1956 responded:
Hi Teacup60,


I love your moniker:) I don't know that I'll be of any help because I don't know about Type I diabetes, but I do know about migraines & cluster headaches!


I was first diagnosed w/migraine when I was 10; I'm now nearly 58 and I typically have a migraine daily or I get stuck in a 2 - 4 weeks cluster.


What I want to point out to you is there is no question that, at least in part, my migraines were hormonally related. My PMS was off the charts and migraines incapacitated me for days, sometimes weeks. Although birth control pills regulated my periods, they were not good for migraine. Migraines did infrequently attack the back of my head and nausea/vomiting was a constant companion. With age, the vomiting has ceased and nausea is only sometimes present.


When I went thru menopause, my migraines got worse; then, I was diagnosed for having cluster headaches. Both persist today, every day.


One of the best things that happened to me has been to come under the care of a neurologist. He has been carefully monitoring me for about 6 years.


Your d is but 20 and I'd hate to think she has decades of pain to look forward to. I hope she can find an excellent, knowledgeable, and sympathetic neurologist or at least someone who is thoroughly familiar with migraines.


Best wishes,
Quiet peace,
Moxie
 
avatar
teacup60 replied to moxie1956's response:
Thanks for your info/story Moxie. I am desperately looking for answers (as the medical community we've seen hasn't been able to) that can connect the dots here or figure out some viable solutions. I, too, would hate to see her have to struggle with these migraines for decades.


Again, thanks!
Teacup60
 
avatar
mariajohnson responded:
I have heard about some medicines that prevent migraine attacks. Consult your doctor to know about these types of medicines.
 
avatar
atti_editor responded:
Hi teacup60,

While I cannot provide medical advice or diagnosis, you might want to take a look at this information that we have on basilar migraines .

This is what our migraine and headache terms has to say about this type of migraine: "a migraine that is preceded by symptoms of dizziness, pain at the base of the skull with numbness, confusion, or loss of balance; these symptoms usually occur suddenly and can be associated with vision changes, the inability to speak properly, ringing in the ears, and vomiting. This type of migraine is strongly related to hormonal changes and primarily affects young adult women."

It might be worth looking into and asking your daughter's doctor about if enough of her symptoms line up. The first link also contains some treatment options, how to prevent possible triggers, and foods she might want to try to avoid.

I hope that you and your daughter are able to find what is causing her migraines, and that she is able to get some relief!

Best wishes,
Atti
 
avatar
teacup60 replied to atti_editor's response:
Thank you so much for this information. These symptoms are so many that she has! We will definitely look into this further. Thank you!
 
avatar
ryanviola responded:
Its not interconnected. Of your daughter having Type 1, she have to take insulin for whole life. She must continue with the medicines. no other options. You must consult once with the experienced and finest doctors nearby.


Helpful Tips

HELP!!!
I am a healthy 13 year old male and I have recently been having had pains. For the last 6 months i had intense head pain. I head random ... More
Was this Helpful?
4 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center